Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Quad Cities, IA

April 28, 2014Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 28, 2014, 3:13 PM CDT for Des Moines County, Lee County, Iowa. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 3:13 PM CDT (20:13 UTC)
Expired
Apr 28, 2014, 4:00 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Des Moines County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:25 PM CDTHAIL 0.252 Se Burlington, IAHAIL HAS JUST BEGUN
Apr 28, 3:27 PM CDTHAIL 0.25West Burlington, IAHAIL ON WEST AIRE DRIVE.
Apr 28, 3:30 PM CDTHAIL 0.25Burlington, IAHAIL HAS BEEN FALLING PAST 5 MINUTES -
Apr 28, 3:33 PM CDTHAIL 0.25Burlington, IAHAIL BEGAN ABOUT 2 MINUTES AGO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 1:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS53 KDVN 282013
SVRDVN
IAC057-111-282100-
/O.NEW.KDVN.SV.W.0022.140428T2013Z-140428T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  NORTHEASTERN LEE COUNTY IN SOUTHEAST IOWA...

* UNTIL 400 PM CDT

* AT 312 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DENMARK TO DISCO...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...IOWA ARMY AMMUNITION PLANT...MIDDLETOWN...DANVILLE...
  WEST BURLINGTON...MEDIAPOLIS...SOUTH AUGUSTA...AUGUSTA...SPRING
  GROVE...BURLINGTON REGIONAL AIRPORT...BEAVERDALE...PRAIRIE GROVE...
  PLEASANT GROVE...DODGEVILLE...SPERRY...YARMOUTH...KINGSTON...
  KOSSUTH...GARLAND AND NORTHFIELD.

OTHER LOCATIONS AFFECTED INCLUDE STARR'S CAVE PARK AND PRESERVE...DES
MOINES COUNTY FAIRGROUNDS...CAMP L-KEE-TA...4TH PUMPING STATION
CAMPGROUND...WELTER RECREATION AREA...BIG HOLLOW RECREATION AREA AND
INDIAN PATH PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 9146 4081 9145 4082 9137 4108 9137
      4107 9097 4092 9096 4090 9101 4081 9110
      4077 9109 4073 9112 4069 9111 4067 9112
      4064 9119
TIME...MOT...LOC 2014Z 207DEG 25KT 4079 9139 4062 9099

HAIL...1.00IN
WIND...<50MPH

$$

HAASE
3 follow-up statements
293 
WWUS53 KDVN 282026
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON APR 28 2014

IAC111-282036-
/O.CAN.KDVN.SV.W.0022.000000T0000Z-140428T2100Z/
LEE IA-
326 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4072 9117 4071 9118 4072 9121 4077 9130
      4081 9141 4082 9137 4108 9137 4107 9097
      4093 9096 4090 9101 4081 9110 4077 9109
      4073 9112 4070 9111 4070 9114
TIME...MOT...LOC 2026Z 207DEG 25KT 4093 9110 4066 9099

$$

IAC057-282100-
/O.CON.KDVN.SV.W.0022.000000T0000Z-140428T2100Z/
DES MOINES IA-
326 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DES MOINES
COUNTY UNTIL 400 PM CDT...

AT 321 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WEST BURLINGTON TO DISCO...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MEDIAPOLIS...YARMOUTH...KOSSUTH...GARLAND...KINGSTON AND NORTHFIELD.

OTHER LOCATIONS AFFECTED INCLUDE STARR'S CAVE PARK AND PRESERVE...DES
MOINES COUNTY FAIRGROUNDS...CAMP L-KEE-TA...4TH PUMPING STATION
CAMPGROUND...WELTER RECREATION AREA AND BIG HOLLOW RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4072 9117 4071 9118 4072 9121 4077 9130
      4081 9141 4082 9137 4108 9137 4107 9097
      4093 9096 4090 9101 4081 9110 4077 9109
      4073 9112 4070 9111 4070 9114
TIME...MOT...LOC 2026Z 207DEG 25KT 4093 9110 4066 9099

HAIL...1.00IN
WIND...<50MPH

$$

HAASE
774 
WWUS53 KDVN 282047
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT MON APR 28 2014

IAC057-282100-
/O.CON.KDVN.SV.W.0022.000000T0000Z-140428T2100Z/
DES MOINES IA-
347 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DES
MOINES COUNTY UNTIL 400 PM CDT...

AT 344 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEDIAPOLIS TO GLADSTONE...AND MOVING NORTHEAST AT 30
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN DES MOINES COUNTY.

OTHER LOCATIONS AFFECTED INCLUDE 4TH PUMPING STATION CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4092 9120 4107 9136 4108 9127 4107 9097
      4093 9096 4090 9101 4086 9105
TIME...MOT...LOC 2048Z 207DEG 25KT 4104 9110 4088 9091

HAIL...1.00IN
WIND...<50MPH

$$

HAASE
970 
WWUS53 KDVN 282055
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT MON APR 28 2014

IAC057-282105-
/O.EXP.KDVN.SV.W.0022.000000T0000Z-140428T2100Z/
DES MOINES IA-
355 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DES MOINES COUNTY
WILL EXPIRE AT 400 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4092 9120 4107 9136 4108 9127 4107 9097
      4093 9096 4090 9101 4086 9105
TIME...MOT...LOC 2055Z 207DEG 25KT 4108 9107 4092 9088

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:38 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 28, 12:38 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT MON APR 28 2014

.UPDATE...
ISSUED AT 1126 AM CDT MON APR 28 2014

THE FRONTAL BOUNDARY IS ROUGHLY ALONG A KTQE...KAWG...TO KCMI LINE
AT 16Z AND IT HAS NOT MOVED FOR SEVERAL HOURS.

TRENDS IN THE RAP INDICATE VERY LITTLE IN THE WAY OF MOMENT OF
THIS FRONTAL BOUNDARY THIS AFTERNOON. IF CORRECT...ROUGHLY THE
NORTHERN HALF OF THE AREA WILL REMAIN IN THE 50S WITH THE HWY 20
CORRIDOR POSSIBLY STRUGGLING TO REACH 50.

SATELLITE TRENDS INDICATE THERMALS ARE ACTIVE WHICH HAS ALLOWED CU
TO DEVELOP ALONG/AHEAD OF THE COLD FRONT ACROSS MISSOURI.

CONVECTION SHOULD DEVELOP WITHIN A FEW HOURS FROM CENTRAL INTO
SOUTHERN MISSOURI ALONG THE FRONT AND MOVE NORTHEAST.
PRECIPITATION CHANCES SHOULD THEREFORE BE ON THE INCREASE STARTING
AROUND MID AFTERNOON ACROSS THE AREA.

UPDATE ISSUED AT 923 AM CDT MON APR 28 2014

RADAR TRENDS INDICATE SHOWERS ACROSS THE NORTHERN PARTS OF THE
AREA WILL CONTINUE TO SLOWLY DECAY THE REMAINDER OF THE MORNING.

CLOUDS AND STRONG EASTERLY FLOW NORTH OF THE PRONOUNCED FRONT
SOUTH OF I-80 WILL KEEP THIS AREA COOL FOR MUCH OF THE DAY. STRONG
DIURNAL HEATING SOUTH OF THE FRONT IS EXPECTED TO SET THE STAGE
FOR NEW CONVECTION DEVELOPING EITHER LATE THIS MORNING OR DURING
THE EARLY AFTERNOON. SATELLITE TRENDS HAS A NARROW BAND OF ACCAS
IN SOUTHERN MISSOURI INDICATING INSTABILITY FOR NEW STORMS TO
DEVELOP.

&&

.SYNOPSIS...
ISSUED AT 357 AM CDT MON APR 28 2014

NEARLY STACKED SURFACE AND UPPER LEVEL LOWS WERE LOCATED OVER
CENTRAL NEB EARLY THIS MORNING. WELL OUT IN ADVANCE...AN ELONGATED
COMPLEX OF SEVERE STORMS STRETCHED FROM EASTERN TX THROUGH THE MID
MS VALLEY INTO THE OHIO RIVER VALLEY. OVER THE LOCAL AREA...
WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY EVENING HAVE SINCE
STRATIFORMED INTO MAINLY WEAKENING LIGHT SHOWERS DRIFTING NORTHWARD
THROUGH THE REGION. STRONG EASTERLY WINDS CONTINUE...FROM 20 TO 30 MPH AND
AS HIGH AS 30 TO 40 MPH AT TIMES MAINLY NORTH OF I-80. TO THE
SOUTH...WINDS WERE MUCH LIGHTER AND VEERED TO MORE SOUTHEASTERLY
ALONG AND SOUTH OF THE MAIN STATIONARY FRONT CONNECTED TO THE NEB
LOW. IN THE LOCAL AREA THIS BOUNDARY RAN ROUGHLY FROM JUST NORTH OF
WASHINGTON SOUTHEAST TO NORTH OF MACOMB. TEMPERATURES AND DEWPOINTS
WERE IN THE UPPER 50S TO LOWER 60S SOUTH OF THIS BOUNDARY...WHILE TO
THE NORTH TEMPERATURES RANGED FROM THE LOWER 40S NORTH TO LOWER 50S
ALONG THE I-80 CORRIDOR.

&&

.SHORT TERM...(TODAY)
ISSUED AT 357 AM CDT MON APR 28 2014

FOCUS IS ON THREAT FOR MORE SEVERE WEATHER TODAY. SHARP FRONTAL
BOUNDARY WILL LIKELY REMAIN IN PLACE ACROSS THE SOUTH THROUGH
MIDDAY...THEN TRY TO LIFT NORTH TOWARD EVENING. PRIMARY SEVERE
WEATHER THREAT WILL BE CENTERED PRIMARILY ON SE IA INTO W CENTRAL IL
THIS AFTERNOON. UPPER LEVEL DIFLUENCE AND MID LEVEL LIFT ASSOCIATED
WITH A LOBE OF ENERGY ROTATING AROUND THE BASE OF THE NEB LOW FOCUSES
ON THIS REGION BY AFTERNOON. THIS WILL ENHANCE LIFT OVER THE FRONTAL
BOUNDARY...AND WHERE MODELS INDICATE A POTENTIAL FOR MIXED LAYER
CAPES OF 1000 J/KG OR HIGHER...SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WIND WILL BE POSSIBLE. THIS APPEARS TO BE MAXIMIZED OVER
FAR SE IA INTO W CENTRAL IL...WHERE SPC HAS A SLIGHT RISK. IT IS IN
THIS REGION THAT THE BETTER SHEAR OVER THE EAST AND HIGHER
INSTABILITY AXIS FROM CENTRAL IL REACHING INTO CENTRAL IA MAY
OVERLAP. THERE WILL BE A RISK OF TORNADIC STORMS...ESPECIALLY IF
THE MODEL ADVERTISED WEAK LOW OR TRIPLE POINT MIGRATES EASTWARD
ALONG THE BOUNDARY INTO THIS MORE FAVORABLE ENVIRONMENT. IF THE
BOUNDARY WERE TO PUSH FURTHER NORTH THAN ANTICIPATED DURING PEAK
HEATING...AS SOME MODELS DEPICT...THIS RISK OF SEVERE STORMS WOULD EXTEND
FURTHER NORTH.

THE RISK FOR HEAVY RAIN APPEARS TO BE SOMEWHAT LESS CERTAIN
CONSIDERING THE LARGE COMPLEXES TO THE SOUTH THAT MAY INTERRUPT THE
MOISTURE FEED. THE GREATEST FEED OF DEEP MOISTURE APPEARS TO BE
MAXIMIZED OVER THE AREA TONIGHT...THEN MODEL PW FIELDS SHOW A
WEAKENING AREA AXIS REACHING INTO NORTHERN IL AND EASTERN IA FROM
THE SOUTHEAST TODAY. ANY SEVERE STORMS THAT DEVELOP THIS AFTERNOON
WILL CERTAINLY BE CAPABLE OF HEAVY RAINFALL...BUT OUTSIDE OF THESE...
RAINFALL AMOUNTS SHOULD NOT BE EXCESSIVE AND HAVE QPF AMOUNTS
GENERALLY IN A QUARTER TO HALF INCH RANGE. THE SHARP BOUNDARY WILL
AGAIN RESULT IN A WIDE RANGE OF TEMPERATURE AND HAVE HIGHS FROM
THE 50S AND 60S ACROSS THE NORTH WITH 70S FAR SOUTH.     ..11..

.LONG TERM...(TONIGHT THROUGH NEXT SUNDAY)
ISSUED AT 357 AM CDT MON APR 28 2014

TONIGHT...SEVERAL HIRES PROGS AND ASSESSING STANDARD 00Z RUN
MODELS SUGGEST AN ARCING CLUSTER OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO PUSH NORTH AND NORTHEAST ACRS THE NORTHERN 2/3S OF THE
DVN CWA EARLY THIS EVENING WHILE NEARLY STACKED VORTEX ROLLS ACRS
SOUTHWESTERN IA. LINGERING SHEAR AND THERMODYNAMIC PROFILES STILL
SUGGEST A FEW STORMS MAY BE STRONG OR SVR THROUGH 02Z TUE ALONG AND
JUST NORTH OF OCCLUDED SFC FRONT WHICH IS GENERALLY SREF PLACED ALONG
I80...BUT WONDER IF MODELS ARE TOO FAR NORTH WITH THIS FEATURE STILL
AT THIS POINT. MUCH OF THE CONVECTIVE ACTIVITY MAY THEN BE ON THE
WANE AND EXITING TO THE NORTH OF THE DVN CWA AFTER 03Z THIS
EVENING...WITH ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.75 OF AN INCH
WHERE THE BAND/MAIN CLUSTER OF STORMS MIGRATES NORTHWARD ACRS.
CURRENT THINKING THIS ALONG AND NORTH OF I80 AN TARGETING THE
NORTHEASTERN THIRD OF THE DVN CWA. WILL HAVE TO WATCH FOR LOW
CLOUDS...FOG AND DRIZZLE IN VCNTY OF LINGERING OCCLUSION OVERNIGHT
AFTER THE RAIN CLEARS. WILL HAVE TO WATCH FOR ADDITIONAL WRAP-AROUND
SHOWERS OR HYBRID RAIN BANDS ENTERING THE NORTHWESTERN CWA TOWARD
DAWN TUE AS UPPER LOW PUSHES TOWARD THE WESTERN CWA. LOW OVERNIGHT
GENERALLY IN THE 40S.

TUESDAY AND WEDNESDAY...LATEST 00Z RUN MEDIUM RANGE SOLUTIONS
CONTINUE TO SUGGEST LARGE SUB TROPICAL VORTEX-NEARLY STACKED
MONSTER CYCLONE TO SLOW ROLL IN SOME FASHION ACRS IA TOWARD THE
WESTERN GRT LKS THIS PERIOD. WITH THE CENTER OVERHEAD AND DIURNALLY
UNSTABLE SOUNDINGS DEVELOPING ON TUE...FEEL THERE COULD BE MORE
SCTRD TO ISOLATED THUNDERSTORMS ALONG WITH INHERENT SHOWERS AS THE
DAY PROGRESSES. VERTICAL THERMAL PROFILES AND IDEAL WBZ/FZL HEIGHTS
CONTINUE TO SUGGEST SOME OF THESE STORMS COULD PRODUCE HAIL WITH ANY
SUSTAINED UPDRAFTS. SCTRD SHOWERS/STORMS TO WANE DIURNALLY AFTER
SUNSET TUE NIGHT INTO EARLY WED MORNING. AMBIENT TEMPS TO COOL BY WED
INTO THE MID 50S OR EVEN THE UPPER 40S AS LOW TO MID LEVEL COLD
CONVEYOR INCREASES INTO THE BACKSIDE OF CYCLONE COMPLEX. MORE SHOWERS
WED AS SATELLITE VORT SPOKE ROTATES ACRS THE REGION.

THURSDAY THROUGH NEXT SUNDAY...LONGER RANGE INDICATIONS ARE NOW A
BIT MORE PROGRESSIVE/LESS BLOCKED WITH UPPER LOW ROLLING ALONG
INTO THE GRT LKS OR EVEN TOWARD THE SOUTHERN JAMES BAY REGION
BY FRI. STILL EXPECT OCCASIONAL ROUNDS OF SHOWERS ESPECIALLY
DURING THE DAY...AS WELL AS WELL BELOW NORMAL TEMPS THROUGH THE
PERIOD. HIGHS THU AND FRI ONLY IN THE 50S...HAPPY MAY DAY. RESULTANT
LARGE/BROAD SCALE L/W UPPER TROF PATTERN ACRS THE EASTERN HALF OF THE
CONUS TO CONTINUE A RATHER COOL TEMP REGIME INTO THE WEEKEND FOR MUCH
OF THE UPPER MIDWEST/MS RVR VALLEY REGION. BUT THEN LONGER RANGE
SIGNALS AND UPPER JET PATTERNS SUGGEST A FLATTENING OF THE MEAN
STEERING FLOW REGIME ACRS MUCH OF THE CONUS AS THE WEEKEND
PROGRESSES. EMBEDDED RIDGE RIDING/DAMPENING WAVE AND SOME LLVL
BAROCLINIC TIGHTENING MAY COMBINE TO BRING MORE RAIN CHANCES TO THE
REGION BY LATE SAT NIGHT OR NEXT SUNDAY.      ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1235 PM CDT MON APR 28 2014

IFR CONDS THROUGH MOST OF THIS TAF CYCLE AT KCID/KDBQ OTHERWISE
IFR AT KMLI BECOMING MVFR CONDS THIS EVENING. VFR CONDS THROUGH
THIS TAF CYCLE AT KBRL. A LINE OF THUNDERSTORMS SHOULD DEVELOP IN
SOUTHEAST IA EARLY TO MID AFTERNOON IMPACTING KBRL AND THEN SPREADING
NORTHEAST OVER THE REMAINING TAF SITES LATE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS ALONG AND SOUTH OF I-80 MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS. EAST TO SOUTHEAST WINDS SUSTAINED 15 TO 20
KNOTS WITH GUSTS TO 25 TO 30 KNOTS THIS AFTERNOON...DIMINISHING TO
LESS THAN 10 KNOTS THIS EVENING. NORTHEAST WINDS LESS THAN 10
KNOTS ON TUESDAY AT KCID/KDBQ BUT SOUTHWEST WINDS AT KMLI/KBRL.

&&

.HYDROLOGY...
ISSUED AT 357 AM CDT MON APR 28 2014

THE FLOOD WATCH FOR AREA RIVERS AND STREAMS CONTINUES TODAY AND
THIS EVENING. THE THREAT OF FLOODING ON AREA TRIBUTARIES AND THE
MISSISSIPPI RIVER WILL INCREASE AS THE WEEK PROGRESSES WITH A
ACCUMULATIVE EFFECT OF SEVERAL RAIN EVENTS...INCLUDING THIS PAST
SUNDAY EVENING/S HEAVY RAIN...THEN MORE LOCALIZED HEAVY RAIN POSSIBLE
THIS AFTERNOON AND EVENING. LATEST THINKING SUGGESTS WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 4 INCHES WILL FALL OVER MUCH OF THE FORECAST
AREA BY WEDNESDAY...INCLUDING THE RAINFALL FROM YESTERDAY AND LAST
NIGHT. SINCE THE PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF
TIME...THE THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER
FLOODING IS EXPECTED WITH SEVERAL OF THE AREA TRIBUTARIES AND THE
MISSISSIPPI RIVER POSSIBLY SEEING AT LEAST MINOR TO MODERATE FLOODING
BY THE MIDDLE OF THE WEEK.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BENTON-BUCHANAN-CEDAR-
     CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLARK-SCOTLAND.

&&

UPDATE...08
SYNOPSIS...11
SHORT TERM...11
LONG TERM...12
AVIATION...HAASE
Hazardous weather outlook, Apr 28, 4:50 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT MON APR 28 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TODAY. SOME STORMS
MAY BE SEVERE THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM
STERLING ILLINOIS TO NEAR OTTUMWA IOWA...WHERE THE STORM PREDICTION
CENTER HAS PLACED A SLIGHT RISK. THE SEVERE WEATHER THREATS INCLUDE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

WINDS WILL REMAIN STRONG FROM THE EAST AT TIMES TODAY. SUSTAINED
WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE LIKELY...
ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK
AREA ON TUESDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED WITH
THESE TUESDAY STORMS...THEY MAY BE ABLE TO PRODUCE SMALL HAIL.

THE REPEATED ROUNDS OF SHOWERS AND STORMS FROM THIS PAST SUNDAY...
THROUGH MID WEEK...WILL PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES
ACROSS MUCH OF THE OUTLOOK AREA. SOME LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE. THE CUMULATIVE EFFECT OF THIS RAINFALL MAY LEAD TO RISES ON
SEVERAL AREA RIVERS AND PUSH SOME RIVER LEVELS INTO MINOR OR EVEN
MODERATE FLOOD STAGE. THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE
MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

11/12

In the hours before

Special weather statement, Apr 28, 1:24 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 PM CDT MON APR 28 2014

IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-016-024>026-034-
035-MOZ009-010-282130-
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-
MERCER-HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....
FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
124 PM CDT MON APR 28 2014

...SEVERE WEATHER THREAT THIS AFTERNOON AND EARLY EVENING FOR
PARTS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST MISSOURI...

AS OF 120 PM THIS AFTERNOON...THUNDERSTORMS WERE RAPIDLY DEVELOPING
FROM SOUTH CENTRAL IOWA INTO NORTHEAST MISSOURI AND WERE QUICKLY
MOVING TO THE NORTH NORTHEAST. A TORNADO WATCH HAS BEEN ISSUED
THROUGH 7 PM FOR SOUTHEAST IOWA...PARTS OF EAST CENTRAL IOWA AND
WESTERN ILLINOIS AND ALL OF NORTHEAST MISSOURI. THIS AREA INCLUDES
THE QUAD CITIES AND AREAS TO THE WEST ALONG I-80 AND THEN SOUTHWARD.

THE MAIN CONCERNS WITH THIS EVENT ARE LARGE HAIL AND TORNADOES.
THE TORNADO THREAT IS HIGHEST BETWEEN U.S. HIGHWAY 34 AND I-80
DUE TO THE PROXIMITY OF THE WARM FRONT. THIS FRONT IS EXPECTED TO
REMAIN NEARLY STATIONARY THROUGH THE AFTERNOON.

THIS IS A DAY TO REMAIN IN CLOSE TOUCH WITH THE WEATHER AS
CONDITIONS COULD CHANGE RAPIDLY AND QUICKLY BECOME DANGEROUS.

WOLF
Local storm report, Apr 28, 2:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             KINROSS                 41.46N 91.99W
04/28/2014  M0.50 INCH       KEOKUK             IA   PUBLIC

&&

TAS
Local storm report, Apr 28, 2:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             5 S DONNELLSON          40.57N 91.56W
04/28/2014  E0.25 INCH       LEE                IA   TRAINED SPOTTER

0250 PM     HAIL             5 S DONNELLSON          40.57N 91.56W
04/28/2014  E0.25 INCH       LEE                IA   TRAINED SPOTTER

            HAIL LASTED ABOUT 10 MINUTES

0253 PM     HAIL             DONNELLSON              40.64N 91.56W
04/28/2014  E0.75 INCH       LEE                IA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL COVERING ABOUT 30 PERCENT OF THE
            GROUND

0254 PM     HAIL             4 W CARTHAGE            40.41N 91.21W
04/28/2014  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

            HEAVY RAIN AND LOTS OF LIGHTNING

&&

TAS
Local storm report, Apr 28, 3:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             CARTHAGE                40.41N 91.14W
04/28/2014  E0.50 INCH       HANCOCK            IL   LAW ENFORCEMENT

            DIME SIZE HAIL AT SHERIFFS OFFICE.

&&

GROSS
Local storm report, Apr 28, 3:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             WAPELLO                 41.18N 91.19W
04/28/2014  E0.25 INCH       LOUISA             IA   PUBLIC

            REPORT FROM NWS FACEBOOK ACCOUNT.

&&

GROSS
Local storm report, Apr 28, 3:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             LA HARPE                40.58N 90.97W
04/28/2014  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

            HAIL IS GETTING LARGER

0303 PM     HAIL             NE CARTHAGE             40.42N 91.13W
04/28/2014  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

0306 PM     HAIL             SSE CARTHAGE            40.41N 91.13W
04/28/2014  M0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

            DIME SIZE HAIL

0307 PM     HAIL             NNE BOWEN               40.23N 91.06W
04/28/2014  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

            PEA SIZE FOR SEVERAL MINUTES

&&

TAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:42 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Jefferson, Keokuk, Lee, Louisa and 3 more108 min
Apr 28, 11:06 AM CDTRiver Flood WarningDVNClinton, Scott53 hr
Apr 28, 2:41 PM CDTSevere Thunderstorm WarningDVNHenry, Lee49 min
Apr 28, 3:44 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.